Download the Free Prime PubMed App to your smartphone or tablet.

Available for iPhone or iPad:

Unbound PubMed app for iOS iPhone iPadAlso Available:
Unbound MEDLINE
Unbound PubMed app for Android

Available for Mac and Windows Desktops and laptops:

Unbound PubMed app for WindowsUnbound PubMed app for MAC OS Yosemite Macbook Air pro
(Allerdryl)
5,985 results
  • Benign Headache Management in the Emergency Department. [Journal Article]
  • JEJ Emerg Med 2018 Jan 27
  • Long BJ, Koyfman A
  • CONCLUSIONS: Headaches are a major cause of disability in the United States and a common condition managed in the ED. The primary objectives of emergency evaluation of these patients include evaluation for a life-threatening, secondary cause of headache, with treatment of primary headaches. Close evaluation for a secondary cause of headache include consideration of red flags and focused neurologic examination. The diagnosis of primary headaches is clinical. Literature has evaluated medication efficacy in headache treatment, with antidopaminergic medications demonstrating high rates of efficacy when used in combination with nonsteroidal inflammatory drugs or acetaminophen. Dexamethasone can be used for the reduction of headache recurrence. If dehydration is present, intravenous fluids should be provided. Diphenhydramine is not recommended for analgesia but may reduce akathisia associated with prochlorperazine. Ketamine, propofol, and nerve blocks demonstrate promise. Triptan agents are also efficacious, provided absence of contraindications. Most patients are appropriate for discharge with pain improvement.A variety of medications is available for the treatment of primary headaches in the ED. Antidopaminergic agents demonstrate the highest efficacy and should be provided with acetaminophen and nonsteroidal inflammatory drugs. Dexamethasone may reduce headache recurrence. Other treatments include ketamine, propofol, and nerve blocks.
  • The curse of relieving pain. [Journal Article]
  • BCBMJ Case Rep 2018 Jan 24; 2018
  • Said A, Halalau A
  • A 39-year-old woman with a history of chronic back pain due to spinal haemangiomas, multiple malignancies and depression was brought by Emergency medical servicesS to the emergency centre (EC) after ...
  • Rash associated with rivaroxaban use. [Journal Article]
  • AJAm J Health Syst Pharm 2018 Jan 18
  • Rudd KM, Panneerselvam N, Patel A
  • CONCLUSIONS: After starting rivaroxaban for treatment of cancer-associated deep vein thrombosis (DVT) with pulmonary embolism (PE), a 69-year-old Caucasian woman arrived at an oncology clinic with a diffuse, exanthematous (morbilliform) rash on her neck and torso, spreading to her upper and lower extremities. She reported that the symptoms started to develop about 48 hours after transitioning from subcutaneous enoxaparin to oral rivaroxaban. The patient's symptoms did not subside with diphenhydramine 25-50 mg orally every 6-8 hours. The patient was switched back to enoxaparin therapy for continued anticoagulation therapy. On day 5, rivaroxaban and diphenhydramine were discontinued. Oral dexamethasone 4 mg twice daily was initiated, and the patient transitioned from rivaroxaban to enoxaparin 1 mg/kg every 12 hours subcutaneously. On day 8, the rash had diminished considerably and was present only on her thighs. Analysis of the case using the adverse drug reaction probability scale of Naranjo et al. indicated that rivaroxaban was the probable cause of the hypersensitivity reaction. Four prior case reports of rivaroxaban hypersensitivity manifesting as a rash have been previously reported, with this being the first in a female and the first in a patient undergoing treatment of DVT and PE in the setting of active cancer.A 69-year-old Caucasian woman developed a diffuse, exanthematous rash on day 3 of rivaroxaban treatment. Symptoms abated after rivaroxaban discontinuation and treatment with dexamethasone.
New Search Next